MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 12MM/130 DEG TI CANN TFNA 420MM/LEFT-STERILE; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 12MM/130 DEG TI CANN TFNA 420MM/LEFT-STERILE; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number 04.037.263S
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The investigation could not be completed; no conclusion could be drawn, as no product was received.(b)(4).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported on (b)(6) 2020, the patient underwent orthopedic procedure, the proximal end of the trochanteric fixation nail advanced (tfna) nail broke.It is unknown how the issue was discovered.Procedure and patient outcome are unknown.Concomitant medical products: unknown tfna end cap (part # unknown, lot # unknown, quantity 1), unknown locking screw (part # unknown, lot # unknown, quantity unknown), tfna screw (part # 04.038.120, lot # unknown, quantity 1).This report is for one (1) 9 mm / ti cann frn / gt 360mm / right - sterile.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: d10 h3, h6: manufacturing location: monument.Manufacturing date: 07-sep-2017.Expiration date: 31-jul-2027.Part number: 04.037.263s, 12mm/130 deg ti cann tfna 420mm/left- sterile.Lot number: h427229 (sterile).Lot quantity: (b)(4).One piece was scrapped in cell, gundrill, for a runout failure.The remainder of the lot was 100% inspected for this feature and determined to be acceptable, however, an uneven wall thickness (runout) could potentially contribute to the reported complaint condition.Work order traveler met all inspection acceptance criteria apart from the one piece noted.Inspection sheet, in-process/inspect dimensional/final met all inspection acceptance criteria apart from the one piece noted.Inspection sheet, tfna assembly inspection met all inspection acceptance criteria.Packaging label log lppf, lmd/lpf was reviewed and determined to be conforming.Packaging bom was reviewed and found to be conforming with no deviations to normal packaging identified.Scn 14098 supplied by ethicon (abq) was reviewed and determined to be conforming.This lot met all dimensional, visual, sterility and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.Component part(s) reviewed: part number: 04.037.912.4, wave spring, shim ended, bp55.Lot number: h316270.Lot quantity: (b)(4).Work order traveler met all inspection acceptance criteria.Inspection sheet, incoming final inspectionmet all inspection acceptance criteria.Material certification and certificate of conformance and quality history card received from smalley dated 28-jun-2017 were reviewed and determined to be conforming.Part number: 04.037.942.2, lock prong, 130 degree, tfna, bp55.Lot number: l497116.Lot quantity: (b)(4).Purchased finished goods traveler met all inspection acceptance criteria.Part number: 04.037.912.3, tfna lock drive, bp58.Lot number: h424167.Lot quantity: (b)(4).Work order traveler met all inspection acceptance criteria.Inspection sheet met all inspection acceptance criteria.Part number: 21127, timoagri16.00, bp80 lot number: h235447 lot quantity: (b)(4).Certified test report supplied by perryman company dated 20-sep-2016 and certificate of test supplied to perryman by howmet castings dated 14-dec-2015 were reviewed and determined to be conforming.Lot summary report dated 14-nov-2016 met all inspection acceptance criteria.Raw material receiving/putaway checklist met all inspection acceptance criteria.This lot met all dimensional, visual, sterility and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.Visual inspection: the 12 mm/130 deg ti cann tfna 420 mm/left- sterile (p/n: 04.037.263s, lot #: h427229) was returned and received at us customer quality (cq).Upon visual inspection, it was observed that the device was broken.The major broken fragment was not returned.No other defects were identified with the returned device.Device failure/defect identified? yes.Dimensional inspection: the dimensional inspection was performed on the returned device.- the outer diameter of the broken nail was measured to be within the specification.Document/specification review based on the date of manufacture the following drawings, reflecting the current and manufactured revision were reviewed: - ti cannulated trochanteric fixation nail-advanced; - 12mm dia ti cannulated trochanteric femoral nail- advanced, left.Complaint confirmed? yes, the device received was broken.Hence confirming the allegation.Investigation conclusion the complaint condition is confirmed for the 12 mm/130 deg ti cann tfna 420 mm/left- sterile (p/n: 04.037.263s, lot #: h427229).There is no indication that a design or manufacturing issue has caused the issue and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
12MM/130 DEG TI CANN TFNA 420MM/LEFT-STERILE
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key9688323
Report Number2939274-2020-00746
Device Sequence Number19701635
Product Code HSB
UDI-Device Identifier10886982097439
UDI-Public(01)10886982097439
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K160167
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.037.263S
Device Catalogue Number04.037.263S
Device Lot NumberH427229
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/20/2020
Initial Date Received by Manufacturer 01/17/2020
Supplement Date Received by Manufacturer02/27/2020
Initial Report FDA Received Date02/10/2020
Supplement Report FDA Received Date03/09/2020
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TFNA SCR L120 TAN.; UNK - END CAPS: TFNA.; UNK - SCREWS: LOCKING.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age69 YR